Alert archive / Missouri / Freeze Warnings in 2020
Freeze Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 9, 2020, 3:53 AM CDT for 16 counties in Missouri; 6 counties in Illinois. It took effect at Apr 10, 2020, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 10, 2020, 2:00 AM CDT
- Expired
- Apr 10, 2020, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 22 counties
Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
684 WWUS73 KLSX 090853 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 353 AM CDT Thu Apr 9 2020 MOZ034-035-041-042-047>051-059-072-092200- /O.NEW.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Gasconade MO- Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Ralls MO- Including the cities of Columbia, Fulton, Jefferson City, and Mexico 353 AM CDT Thu Apr 9 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 to 30 degrees expected. * WHERE...Portions of central and northeast Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ058>060-095>099-MOZ018-019-026-027-092200- /O.NEW.KLSX.WI.Y.0002.200409T1500Z-200410T0000Z/ Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey IL-Knox MO-Lewis MO- Macoupin IL-Marion MO-Montgomery IL-Pike IL-Shelby MO- Including the cities of Hannibal, Litchfield, Mount Sterling, Pittsfield, and Quincy 353 AM CDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GKS
4 follow-up statements
761 WWUS73 KLSX 091940 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 240 PM CDT Thu Apr 9 2020 ILZ058>060-097>099-100745- /O.EXA.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ /O.CON.KLSX.WI.Y.0002.000000T0000Z-200410T0000Z/ Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL- Including the cities of Litchfield and Pittsfield 240 PM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Greene IL, Macoupin IL, Montgomery IL, Pike IL, Calhoun IL and Jersey IL Counties. * WHEN...Strong winds until 7 PM CDT this evening. Sub-freezing temperatures from 2 AM to 9 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ036-052-060-062-073-100745- /O.EXA.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ Franklin MO-Lincoln MO-Pike MO-Warren MO-Washington MO- Including the cities of Bowling Green, Sullivan, Union, and Washington 240 PM CDT Thu Apr 9 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Pike MO, Lincoln MO, Warren MO, Franklin MO and Washington MO Counties. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ034-035-041-042-047>051-059-072-100745- /O.CON.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Gasconade MO- Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Ralls MO- Including the cities of Columbia, Fulton, Jefferson City, and Mexico 240 PM CDT Thu Apr 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Portions of central and northeast Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ095-096-MOZ018-019-026-027-100000- /O.CON.KLSX.WI.Y.0002.000000T0000Z-200410T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 240 PM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSH
358 WWUS73 KLSX 100004 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 704 PM CDT Thu Apr 9 2020 ILZ058>060-097>099-101215- /O.EXP.KLSX.WI.Y.0002.000000T0000Z-200410T0000Z/ /O.CON.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL- Including the cities of Litchfield and Pittsfield 704 PM CDT Thu Apr 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Montgomery IL, Calhoun IL, Jersey IL, Pike IL, Greene IL and Macoupin IL Counties. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ095-096-MOZ018-019-026-027-100115- /O.EXP.KLSX.WI.Y.0002.000000T0000Z-200410T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 704 PM CDT Thu Apr 9 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to slowly decrease in speed through the evening hours. $$ MOZ034>036-041-042-047>052-059-060-062-072-073-101215- /O.CON.KLSX.FZ.W.0001.200410T0700Z-200410T1400Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Lincoln MO-Moniteau MO-Monroe MO-Montgomery MO- Osage MO-Pike MO-Ralls MO-Warren MO-Washington MO- Including the cities of Bowling Green, Columbia, Fulton, Jefferson City, Mexico, Sullivan, Union, and Washington 704 PM CDT Thu Apr 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central, east central and northeast Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Britt
605 WWUS73 KLSX 100846 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 346 AM CDT Fri Apr 10 2020 ILZ058>060-097>099-MOZ034>036-041-042-047>052-059-060-062-072-073- 101400- /O.CON.KLSX.FZ.W.0001.000000T0000Z-200410T1400Z/ Audrain MO-Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO- Franklin MO-Gasconade MO-Greene IL-Jersey IL-Lincoln MO- Macoupin IL-Moniteau MO-Monroe MO-Montgomery IL-Montgomery MO- Osage MO-Pike IL-Pike MO-Ralls MO-Warren MO-Washington MO- Including the cities of Bowling Green, Columbia, Fulton, Jefferson City, Litchfield, Mexico, Pittsfield, Sullivan, Union, and Washington 346 AM CDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of central, east central and northeast Missouri and south central, southwest and west central Illinois. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TES
276 WWUS73 KLSX 101402 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 902 AM CDT Fri Apr 10 2020 ILZ058>060-097>099-MOZ034>036-041-042-047>052-059-060-062-072-073- 101515- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-200410T1400Z/ Audrain MO-Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO- Franklin MO-Gasconade MO-Greene IL-Jersey IL-Lincoln MO- Macoupin IL-Moniteau MO-Monroe MO-Montgomery IL-Montgomery MO- Osage MO-Pike IL-Pike MO-Ralls MO-Warren MO-Washington MO- Including the cities of Bowling Green, Columbia, Fulton, Jefferson City, Litchfield, Mexico, Pittsfield, Sullivan, Union, and Washington 902 AM CDT Fri Apr 10 2020 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing and will continue to climb through the day. $$ BSH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 8, 11:23 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 8, 11:23 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1123 PM CDT Wed Apr 8 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 324 PM CDT Wed Apr 8 2020 Surface low currently over northeast Missouri will track to the east southeast through the afternoon and into tonight, dragging a strong cold front south across the forecast area. Storms beginning to develop especially near frontal boundary across northern Missouri. With MU CAPES around 3000 J/kg, steep ML lapse rates and effective bulk shear around 45 kts, initially expect a large hail event as discrete convection fires up. Then as front slides south, will see activity congeal into a line of convection with the severe threat transitioning to more of a severe wind event for eastern and southern portions of forecast area. As for any tornado threat, it will be isolated as low level shear and storm relative helicity are marginal at best. Storms are expected to develop any minute now over northeast MO and west central IL, then move into the St. Louis metro area between 4 pm and 8 pm, and then into southern portions of forecast area between 7 pm and 10 pm. South to southwest winds will pickup ahead of front and veer to the northwest to north behind it. Will see gusts up to 30 to 35 mph at times, before diminishing late tonight. Once system exits region, much colder and drier air will make it's way in with lows tonight in the upper 30s to mid 40s. On Thursday, despite full sunshine, cold northwest winds will pickup with gusts near 35 mph at times, so temperatures will struggle to rise with highs only in the low 50s to low 60s, almost 10 degrees below normal for this time of year. Thursday night will be the coldest night with lows in the upper 20s to mid 30s. Will need to issue a freeze/frost headline for portions of the forecast area, but will let later forecast shifts handle this. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 324 PM CDT Wed Apr 8 2020 Surface ridge will be overhead on Friday with slightly warmer conditions under sunny skies. Highs will be in the 50s. By Friday night, surface ridge will begin to slide off to the east as next system approaches the region. In the meantime, upper level closed low over the southwestern U.S. will begin to lift out towards forecast area. Will see increasing chances of rain towards daybreak on Saturday, with best chances late Saturday night through Sunday. Unseasonably cold air will return to the region Sunday night after the system exits the region and winds pickup from the northwest. Beyond that, extended models have differing solutions on additional rain chances for the remainder of the forecast period. It does look like we will have a prolonged period of well below normal temperatures through at least next Wednesday. Byrd && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1120 PM CDT Wed Apr 8 2020 Dry and VFR conditions are expected through the period. Northwest winds will decrease early this morning before increasing again on Thursday morning and afternoon and gusting to around 30KTS. Winds will decrease again on Thursday evening. Britt && .CLIMATE... Issued at 837 PM CDT Tue Apr 7 2020 Record max temps for Wednesday, April 8th, 2020: Saint Louis (KSTL)...89/1890 Columbia (KCOU)......86/2001 Quincy (KUIN)........84/2001 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 8, 3:41 PM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Wed Apr 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 341 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with severe storms likely, particularly across eastern Missouri and west central/southwest Illinois. Some storms will be capable of producing very large hail, damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Saturday night through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:13 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 14 min |
| Apr 9, 3:53 AM CDT | Wind Advisory | LSX | Knox, Lewis, Marion, Shelby | 15 hr |
| Apr 8, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Apr 8, 7:32 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 43 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 29 min |
Nearby
Freeze Warnings in Missouri, 2020Freeze Warnings in Illinois, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.